MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIS ADPT GUIDE JII FEM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. VIS ADPT GUIDE JII FEM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number V0100110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during tka surgery, when the surgeon was making distal femoral resection through visionaire adaptive guide distal femur journey ii, the block split in two while was inside the patient.The procedure was finished using the same device, without surgical delay and no injury to the patient.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was not returned for evaluation.A review of the attached pictures confirmed the stated failure mode.The device fractured at the cutting slot.The clinical medical investigation concluded that ,although responses to the documentation/information requests were not provided, per the case details, the procedure was completed with the same device without patient harm or delay.Without the requested information, no further medical assessment could be rendered at this time.The root cause could not be concluded and the patient impact beyond the removal of the broken block could not be determined, although reportedly no patient injury or surgical delay resulted.Should clinically relevant documentation become available, the medical investigation task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed device for the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include transit damage or a procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VIS ADPT GUIDE JII FEM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11687116
Report Number1020279-2021-03195
Device Sequence Number2936232
Product Code JWH
UDI-Device Identifier00885556656402
UDI-Public00885556656402
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberV0100110
Device Catalogue NumberV0100110
Device Lot Number00196704V1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer10/10/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;